Home » Frequently asked Questions on Health » Does this drug cause glaucoma?

Does this drug cause glaucoma?

Q: My sister, 53 years old was diagnosed 11 years ago with paranoid schizophrenia and was initially placed on trinicalm plus. It seemd to have suited her well. However, a few years later when glaucoma was detected, the treating physician discontinued trinicalm plus in the belief that it may have contributed to the glaucoma. Since then she has been on a variety of medications, presently on risperidon, but none of them seems to be as effective. Besides she has acute compliance problems. Kindly advise whether trifluoperazine enhances intraocular pressure or affects the optic nerve or worsens glaucoma in some way or the other and if so, is there any drug, other than an injection, which she resists, that can be given with a frequency of say fortnightly or monthly?

A:Trifluoperzine does not cause glaucoma but aggravates its symptoms. Hence it should not be given to patients with close angle glaucoma. It is not possible to suggest a medicine based on long-distance consultation without examining the patient.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------